Alert archive / North Carolina / Tornado Warnings in 2010
Tornado Warning 18, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Oct 26, 2010, 11:40 PM EDT for Forsyth County, North Carolina. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 26, 2010, 11:40 PM EDT (03:40 UTC)
- Expired
- Oct 27, 2010, 12:30 AM EDT
- In force
- 50 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Forsyth County, NC
The radar
The Roanoke radar (KFCX), 105 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 26, 11:44 PM EDT | TSTM WND DMG | 2 W Lewisville, NC | MULTIPLE TREES DOWN BETWEEN THE 100 AND 400 BLOCKS OF HAUSER ROAD IN LEWISVILLE. |
| Oct 26, 11:51 PM EDT | TSTM WND DMG | 5 N Clemmons, NC | MULTIPLE TREES AND POWERLINES REPORTED DOWN AT THE 5000 BLOCK OF SHALLOW FORD ROAD NEAR LEWISVILLE. |
| Oct 26, 11:53 PM EDT | TSTM WND DMG | 2 Nw Lewisville, NC | TREE DOWN NEAR THE INTERSECTION OF LAKEWAY DRIVE AND PRESTWOULD DRIVE. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 26, 7:19 PM EDT | Tornado Watch | SPC | 12 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.7 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 945 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 339 m²/s²
- 0-3 km storm-relative helicity
- 439 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 11.4
The text
As transmitted, in the capitals the NWS used until 2016.
654
WFUS52 KRAH 270340
TORRAH
NCC067-270430-
/O.NEW.KRAH.TO.W.0018.101027T0340Z-101027T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1140 PM EDT TUE OCT 26 2010
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* TORNADO WARNING FOR...
FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1230 AM EDT
* AT 1140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO OVER CLEMMONS...OR 9 MILES NORTHEAST OF MOCKSVILLE...MOVING
EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
LEWISVILLE...
WINSTON-SALEM...PFAFFTOWN...
SEDGE GARDEN...
WALKERTOWN...
KERNERSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NIGHTTIME TORNADOES ARE EXTREMELY DANGEROUS AS THEY ARE DIFFICULT TO
SEE. TAKE COVER NOW. DO NOT SEEK VISUAL CONFIRMATION.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3612 8048 3612 8046 3614 8045 3625 8004
3622 8002 3602 8004 3602 8021 3599 8021
3599 8033 3596 8038 3604 8047 3604 8050
3609 8052
TIME...MOT...LOC 0340Z 250DEG 31KT 3603 8040
$$
BADGETT3 follow-up statements
030
WWUS52 KRAH 270355
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1155 PM EDT TUE OCT 26 2010
NCC067-270430-
/O.CON.KRAH.TO.W.0018.000000T0000Z-101027T0430Z/
FORSYTH NC-
1155 PM EDT TUE OCT 26 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT FOR FORSYTH
COUNTY...
AT 1153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 5 MILES NORTHEAST OF
CLEMMONS OR ABOUT 5 MILES WEST OF DOWNTOWN WINSTON-SALEM... JUST
NORTH OF I-40... MOVING MOVING NORTHEAST AT 40 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... WINSTON-SALEM...
SEDGE GARDEN...WALKERTOWN AND KERNERSVILLE.
NIGHTTIME TORNADOES ARE EXTREMELY DANGEROUS AS THEY ARE DIFFICULT TO
SEE. TAKE COVER NOW. DO NOT SEEK VISUAL CONFIRMATION.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT WEDNESDAY MORNING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3612 8048 3612 8046 3614 8045 3625 8004
3623 8002 3620 8003 3609 8007 3604 8017
3598 8038 3599 8041 3604 8047 3604 8050
3609 8051
TIME...MOT...LOC 0353Z 241DEG 36KT 3607 8032
$$
BADGETT108
WWUS52 KRAH 270415
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1215 AM EDT WED OCT 27 2010
NCC067-270430-
/O.CON.KRAH.TO.W.0018.000000T0000Z-101027T0430Z/
FORSYTH NC-
1215 AM EDT WED OCT 27 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT FOR
NORTHEASTERN FORSYTH COUNTY...
AT 1214 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A POSSIBLE TORNADO. THIS TORNADO WAS LOCATED NEAR
WALKERTOWN...OR 6 MILES NORTHEAST OF WINSTON-SALEM...MOVING
NORTHEAST AT 40 MPH.
THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT WEDNESDAY MORNING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3619 8028 3625 8004 3623 8002 3620 8003
3616 8007 3612 8014 3608 8025 3609 8030
3610 8031 3610 8032 3612 8033
TIME...MOT...LOC 0414Z 241DEG 36KT 3616 8014
$$
BADGETT883
WWUS52 KRAH 270424
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1224 AM EDT WED OCT 27 2010
NCC067-270434-
/O.EXP.KRAH.TO.W.0018.000000T0000Z-101027T0430Z/
FORSYTH NC-
1224 AM EDT WED OCT 27 2010
...THE TORNADO WARNING FOR NORTHEASTERN FORSYTH COUNTY EXPIRES AT
1230 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT WEDNESDAY MORNING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3619 8028 3625 8004 3623 8002 3620 8003
3616 8007 3612 8014 3608 8025 3609 8030
3610 8031 3610 8032 3612 8033
TIME...MOT...LOC 0424Z 241DEG 36KT 3621 8003
$$
BADGETTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Oct 26, 10:58 PM EDT, 42 minutes earlier.
Area forecast discussion, Oct 26, 10:58 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1058 PM EDT TUE OCT 26 2010 .SYNOPSIS... UNSEASONABLY WARM... HUMID... AND BREEZY CONDITIONS WILL CONTINUE ACROSS THE REGION THROUGH WEDNESDAY. A STRONG COLD FRONT WILL MOVE EAST THROUGH THE AREA WEDNESDAY NIGHT AND THURSDAY MORNING... BRINGING COOLER AND DRIER WEATHER FOR LATE THURSDAY THROUGH FRIDAY. && .NEAR TERM /THROUGH WEDNESDAY/... AS OF 1030 PM TUESDAY... A TORNADO WATCH REMAINS IN EFFECT UNTIL 3 AM FOR THE 7 WEST MOST COUNTIES IN THE CWA...INCLUDING THE TRIAD...AS A LINE OF SHOWERS AND THUNDERSTORMS AHEAD OF A STRONG COLD FRONT CONTINUES TO APPROACH THE AREA. SOME SHOWERS ARE FINALLY MAKING IT INTO THE WESTERN PORTIONS OF THE CWA...ALTHOUGH THEY HAVE WEAKENED AS THE MOVED INTO OUR CWA. THE MAIN REASON FOR THIS TREND APPEARS TO BE SOME DRIER AIR AT THE MID LAYERS WHICH SHOWED UP ON THE 00Z UPPER AIR ANALYSIS. THE 00Z GSO SOUNDING WAS ONLY MOIST UP TO AROUND 850MB...WHILE THE RNK SOUNDING WAS SATURATED UP TO NEAR 700MB. THEREFORE...MODEL OUTPUT...WHICH CONTINUES TO SHOW THE BULK OF THE PRECIP REMAINING TO THE WEST OF THE CWA...SEEMS TO BE REASONABLE. HOWEVER...ANY STORM THAT IS ABLE TO SUSTAIN ITSELF WILL HAVE THE ABILITY TO PRODUCE STRONG WINDS AND AN ISOLATED TORNADO AS THE SHEAR ACROSS THE REGION REMAINS HIGH (LIMITING FACTOR REMAINS THE MARGINAL INSTABILITY). ANOTHER REASON WHY WE ARE NOT EXPECTING TOO MUCH PRECIP OVERNIGHT IS DUE TO THE FACT THAT THE ACTUAL COLD FRONT...CURRENTLY IN THE VICINITY OF THE MOUNTAINS...IS NOT EXPECTED TO MAKE MUCH WESTWARD PROGRESS AS THE FLOW ALOFT HAS BECOME PARALLEL TO THE BOUNDARY. THEREFORE WILL GENERALLY MAINTAIN THE POP CONFIGURATION FROM LESS THAN 15 PERCENT IN THE FAR EAST TO LIKELY IN THE EXTREME NORTHWEST. MINIMUM TEMPERATURES QUITE WARM FOR LATE OCTOBER WITH MINIMUM TEMPERATURES UPPER 60S TO LOWER 70S. INCREASED POPS OVER THE EXTREME NORTHWEST AND OTHERWISE...GRIDS WERE UPDATED TO ACCOUNT FOR CURRENT TRENDS. WEDNESDAY...MODELS IN GOOD AGREEMENT IN MAINTAINING A LINE OF CONVECTION IMMEDIATELY WEST NORTHWEST OF REGION AS SURFACE FRONT BECOMES ROUGHLY PARALLEL TO THE MID AND UPPER LEVEL FLOW. 850 TO 700 MILLIBAR FLOW BEGINS TO BACK LATE IN THE DAY IN RESPONSE TO NEXT SHORT WAVE ROUNDING BASE OF THE THE DEEP LOW OVER THE GREAT LAKES. THIS MID LEVEL FEATURE WILL AID TO INITIATE/RESUME EAST SOUTHEAST MOVEMENT OF THE LOW LEVEL BOUNDARY AND ATTENDANT BAND OF CONVECTION LATE WED BUT MORE SO WED NIGHT. SOUTH FLOW AHEAD OF FRONT WILL MAINTAIN VERY WARM CONDITIONS. SINCE MINIMUM TEMPERATURES STARTING OUT AROUND 70...WILL NOT TAKE MUCH WARMING IN SPITE OF EXTENSIVE CLOUDINESS TO EXCEED THE 80 DEGREE MARK. SINCE CLOUDS/SHOWERS EXPECTED TO BE MORE PROMINENT NORTHWEST VERSUS SOUTHEAST WILL TREND MAXIMUM TEMPERATURE FIELD SIMILARLY. MAXIMUM TEMPERATURES UPPER 70S NORTHWEST TO MID 80S SE. ANY PROLONG PERIODS OF PARTIAL SUN (3 TO 4 HOURS) MAY CAUSE MAXIMUM TEMPERATURES TO BE A COUPLE OF DEGREES WARMER. THIS OCCURRENCE MORE PROBABLE IN THE FAR SOUTH AND EAST. MOS GUIDANCE POPS APPEAR TOO LOW IN THE NORTHWEST CONSIDERING PROXIMITY OF LOW LEVEL BOUNDARY. FAVOR LOW END LIKELY POPS NORTHWEST TRENDING TO CHANCE POPS SE. SEVERE WEATHER PROSPECTS MARGINAL THROUGH 2 PM WEDNESDAY AS BEST INSTABILITY (SBCAPE 2000 TO 2500 J/KG AND MLCAPE 1200 TO 1600 K/KG) IN THE COASTAL PLAIN WHERE LOW LEVEL CONFLUENCE DOES NOT INCREASE UNTIL ABOUT SUNSET. FAVORABLE LOW LEVEL HELICITY IN THE WEST NORTHWEST WILL REQUIRE RADAR VIGILANCE FOR MOST OF THE DAY. TIMING WISE...WHILE MODEST SEVERE WEATHER THREAT WILL EXIST IN THE MORNING...SEVERE WEATHER THREAT INCREASES LATE WEDNESDAY AFTERNOON AND MORE SO WITH APPROACH OF SUNSET AS WE COME UNDER THE INFLUENCE OF APPROACHING MID LEVEL TROUGH. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... AS OF 300 PM TUESDAY... FOR WEDNESDAY NIGHT/THURSDAY: EXPECT SCATTERED PREFRONTAL SHOWERS AND STORMS OVER THE COASTAL PLAIN THROUGH MID EVENING. DEEP LAYER UNIDIRECTIONAL SHEAR IS IMPRESSIVE BUT MODELS INDICATE RAPIDLY WANING INSTABILITY IN THE EAST DURING THE EVENING... DOWN FROM 500 TO 1000 J/KG TO JUST A FEW HUNDRED J/KG BY MIDNIGHT. BUT GIVEN THE STRONG WIND FIELD IN PLACE HOWEVER... THE RISK OF STRONG STRAIGHT LINE WINDS WILL HOLD FOR A FEW HOURS INTO THE EVENING. THE BAND OF SHOWERS AND STORMS ALONG THE FRONT SHOULD PUSH THROUGH OVERNIGHT INTO THURSDAY MORNING... MOVING SLOWLY AS THE STEERING FLOW IS NEARLY PARALLEL TO THE SURFACE FRONT. PROJECTED PRECIPITABLE WATER VALUES NEAR 2 INCHES COUPLED WITH A DEEP WARM LAYER AND POTENTIAL FOR TRAINING ECHOES WILL BRING ABOUT A RISK FOR LOCALLY HEAVY RAINFALL TOTALS. BUT THE WEAKENING MID LEVEL JET WELL TO OUR NORTH (OVER THE ST LAWRENCE VALLEY) AND MINIMAL DPVA AND HEIGHT FALLS ALOFT WILL LEAD TO ONLY WEAK ASCENT... SOMEWHAT LIMITING PRECIPITATION COVERAGE. WILL KEEP LIKELY POPS WEST THROUGH MIDNIGHT... SPREADING EAST LATE NIGHT INTO THURSDAY MORNING. WITH BRISK WARM ADVECTION AND BLANKETING STRATUS LIKELY... WE SHOULD SEE VERY MILD LOWS OF 63 TO 71. THE SURFACE FRONT SHOULD SLOWLY CLEAR THE SOUTHEAST CWA THROUGH THE MORNING WITH THE LION'S SHARE OF THE FRONTALLY FORCED PRECIPITATION HEADING OUT AS WELL. BUT DESPITE THE DEPARTURE OF THE DEEPER MOISTURE... SHALLOW SHOWERS REMAIN POSSIBLE IN THE EAST THURSDAY AFTERNOON WITH MODELS INDICATING LINGERING HIGH THETA-E IN THE LOW LEVELS. HIGHS 76 TO 82 WITH PARTIAL CLEARING BY MIDDAY AND WITH THE BULK OF THE COLD AIR STILL HELD UP WEST OF THE MOUNTAINS. FOR THURSDAY NIGHT/FRIDAY: WE WILL FINALLY SEE THE AXIS OF THE MID LEVEL TROUGH SHIFT EASTWARD THROUGH NORTH CAROLINA THURSDAY NIGHT... PUSHED BY A VORTICITY MAXIMUM WHICH CROSSES KENTUCKY AND MOVES ALONG THE VIRGINIA/NORTH CAROLINA BORDER BEFORE MOVING OFFSHORE FRIDAY MORNING. THE ECMWF'S SLOWER TIMING IN PUSHING THE SURFACE FRONT THROUGH NORTH CAROLINA AS COMPARED TO THE NAM AND ESPECIALLY THE GFS APPEARS MORE REASONABLE AND WILL HOLD THE SLIGHT CHANCE OF SHOWERS IN THE SOUTHEAST CWA A BIT INTO THE EVENING AND HOLD BACK ON THE POST FRONT COOLING THURSDAY NIGHT. LOWS 39 NORTHWEST TO 48 SE WITH CLEARING SKIES. STRONG SUBSIDENCE WITH DRY HIGH PRESSURE BUILDING IN AT THE SURFACE AND RAPIDLY RISING HEIGHTS ALOFT AS THE TROUGH AXIS MOVES OUT WILL LEAD TO CONSIDERABLE SUNSHINE AND STABLE AIR. A DRY ADIABATIC LOW LEVEL LAPSE RATE WITHIN A SHALLOW MIXED LAYER YIELDS HIGHS OF 60 TO 68. -GIH && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 300 PM TUESDAY... FOR FRIDAY NIGHT THROUGH SATURDAY NIGHT: THE CHILLY SURFACE RIDGE SHIFTS OVERHEAD WITH WINDS GOING CALM AND ONLY HIGH VERY THIN CLOUDS AT BEST... A GOOD SETUP FOR RADIATIONAL COOLING. GIVEN THE YUKON SOURCE CHARACTER OF THIS INCOMING AIR MASS... THIS SHOULD BE THE COLDEST NIGHT IN THIS STRETCH... AND EXPECT LOWS OF 33 TO 40 WITH THE COOLER READINGS IN THE OUTLYING RURAL AREAS AND TRADITIONALLY COOLER SPOTS. SCATTERED FROST IS A GOOD BET IN THESE LOCATIONS. THE SURFACE RIDGE DROPS TO OUR SOUTH SATURDAY... TO COVER THE GULF COAST STATES ACROSS GEORGIA/SOUTH CAROLINA... WHILE A BUILDING MID LEVEL ANTICYCLONE OVER THE GULF PRODUCES RISING HEIGHTS OVER THE SOUTHEAST. THE RETURN SOUTHWEST FLOW AND ABUNDANT SUNSHINE WILL ALLOW TEMPERATURES TO RECOVER BACK UP TO 66 TO 70. LOWS SATURDAY NIGHT 38 TO 44 WITH CLEAR SKIES. FOR SUNDAY THROUGH TUESDAY: FORECAST BECOMES INCREASINGLY COMPLEX. WE START NEXT WEEK WITH A FAIRLY ZONAL FLOW THROUGH THE CENTRAL/SOUTHERN UNITED STATES WITH THE BROAD RIDGE CENTERED OVER THE GULF AND VERY STRONG FLOW ALOFT OVER THE CENTRAL/EASTERN PACIFIC... WHICH BRINGS A SUCCESSION OF SHORTWAVES INTO THE WEST COAST. WHAT THESE WAVES DO AFTER THEY CROSS THE ROCKIES NOT WELL AGREED UPON BY THE MODELS. THE GFS TAKES ONE MINOR WAVE AND... WITH INJECTION OF NORTHERN STREAM ENERGY FROM THE EASTERN CANADA VORTEX... IT AMPLIFIES A TROUGH OVER THE INTERIOR EASTERN US WITH RIDGING OVER THE WEST BY TUESDAY. THE ECMWF BY CONTRAST DROPS THIS SAME WAVE FARTHER SOUTH THROUGH THE FOUR CORNERS REGION AND AMPLIFIES IT INTO A CLOSED LOW OVER TEXAS WITH RIDGING NOSING INTO CALIFORNIA/NEVADA AND OVER THE SOUTHEAST/FLORIDA. BOTH DO ALLOW THE EASTERN CANADA VORTEX TO DEEPEN ENOUGH TO PUSH A BACKDOOR FRONT DOWN THROUGH NORTH CAROLINA... THE GFS EARLY MONDAY AND THE ECMWF NOT UNTIL EARLY TUESDAY. MOISTURE WILL STEADILY INCREASE WITH THE SOUTHWEST FLOW... ALTHOUGH THE SOURCE REGION WILL BE INITIALLY DRY ENOUGH TO LIMIT PRECIPITATION ALONG THIS BACKDOOR FRONT. WILL BRING IN JUST A SLIGHT CHANCE POP FOR MONDAY NIGHT INTO TUESDAY. LOW LEVEL THICKNESSES HEAD BACK UP INTO NORMAL TERRITORY... AND WILL HOLD TEMPERATURES CLOSE TO SEASONAL NORMALS (LOWS IN THE LOWER 40S AND HIGHS IN THE MID 60S)... ALTHOUGH IF AND WHEN THE BACK DOOR FRONT COMES THROUGH... TEMPERATURES MAY BE ABOUT A CATEGORY LOWER ON TUESDAY. -GIH && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... AS OF 820 PM... AN UNUSUALLY WARM AND MOIST AIR MASS FOR LATE OCTOBER WILL SUPPORT SCATTERED SHOWERS AND A FEW THUNDERSTORMS IN THE WESTERN PIEDMONT TONIGHT. SOME THUNDERSTORMS COULD PRODUCE DAMAGING WINDS. FURTHER EAST THUNDER IS MUCH LESS LIKELY WITH MOSTLY ISOLATED SHOWERS TONIGHT. ANY SHOWER MAY BE ABLE TO PRODUCE GUSTY SURFACE WINDS TO 25 MPH. THERE DOES NOT APPEAR TO BE A SHARP INCREASE WITH HEIGHT IN WIND SPEEDS THAT WOULD WARRANT LOW LEVEL WIND SHEAR AT THIS TIME. WINDS SPEEDS AT 3000 FEET ARE NEAR 40 KNOTS AND WILL REMAIN SO THROUGH THE TAF PERIOD. THE FRONT WITH HEAVIER AND MORE WIDESPREAD RAIN LOCATED TO THE WEST WILL MAKE MINIMAL PROGRESS EASTWARD DURING THE PERIOD. THE FRONT WITH ITS ASSOCIATED RAINS WILL BEGIN ITS MARCH THROUGH THE WESTERN PIEDMONT NEAR SUNSET WEDNESDAY AND EXIT INTO THE COASTAL PLAIN MID TO LATE MORNING THURSDAY. VFR CONDITIONS RETURN THURSDAY AND PERSIST INTO SUNDAY WITH THE EXCEPTION OF SOME LOCAL FOG AROUND SUNRISE SATURDAY THROUGH SUNDAY MORNINGS. && .CLIMATE... THE FOLLOWING ARE RECORD HIGH AND HIGH MINIMUM TEMPERATURES AT RDU AND GSO FOR TODAY THROUGH THURSDAY. FOR RDU: TUE 10/26 - RECORD HIGH 81 (1978), RECORD HIGH MIN 60 (2007) WED 10/27 - RECORD HIGH 82 (1991), RECORD HIGH MIN 61 (1977) THU 10/28 - RECORD HIGH 82 (1984) FOR GSO: TUE 10/26 - RECORD HIGH 86 (1940), RECORD HIGH MIN 61 (1939) WED 10/27 - RECORD HIGH 87 (1939), RECORD HIGH MIN 66 (1939) && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...KRR/WSS SHORT TERM...HARTFIELD LONG TERM...HARTFIELD
Hazardous weather outlook, Oct 26, 7:37 PM EDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 737 PM EDT TUE OCT 26 2010 NCZ008>011-024>028-040>043-074>078-083>086-088-089-272345- GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 737 PM EDT TUE OCT 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. A FEW STRONG STORMS WILL BE POSSIBLE AHEAD OF A STRONG COLD FRONT LATE TONIGHT...MAINLY ALONG AND WEST OF HIGHWAY 1. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SLOW MOVING LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED ALONG AND AHEAD OF A COLD FRONT THAT WILL MOVE SLOWLY EAST THROUGH THE AREA WEDNESDAY THROUGH WEDNESDAY NIGHT. A FEW STORMS COULD BECOME STRONG TO SEVERE WEDNESDAY AFTERNOON AND NIGHT... WITH A PRIMARY THREAT OF DAMAGING WINDS. BEHIND THE COLD FRONT... A CHILLY AIR MASS WILL BRING TEMPERATURES DOWN INTO THE 30S OVER CENTRAL NORTH CAROLINA FRIDAY NIGHT... AND SCATTERED FROST IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ007-021>023-038-039-073-272345- PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY- 737 PM EDT TUE OCT 26 2010 ...TORNADO WATCH 729 IN EFFECT UNTIL 3 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. TORNADOES AND SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL NORTH CAROLINA OVERNIGHT. NIGHTTIME TORNADOES ARE EXTREMELY DANGEROUS. OVER EIGHTY PERCENT OF ALL TORNADO DEATHS IN NORTH CAROLINA OCCUR AT NIGHT. BEFORE GOING TO BED...CHECK LOCAL RADIO OR TELEVISION FOR THE LATEST WEATHER INFORMATION. HAVING A NOAA WEATHER RADIO READY TO ALERT YOU TO WARNINGS AT NIGHT COULD SAVE YOUR LIFE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SLOW MOVING LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED ALONG AND AHEAD OF A COLD FRONT THAT WILL MOVE SLOWLY EAST THROUGH THE AREA WEDNESDAY THROUGH WEDNESDAY NIGHT. A FEW STORMS COULD BECOME STRONG TO SEVERE WEDNESDAY AFTERNOON AND NIGHT... WITH A PRIMARY THREAT OF DAMAGING WINDS. BEHIND THE COLD FRONT... A CHILLY AIR MASS WILL BRING TEMPERATURES DOWN INTO THE 30S OVER CENTRAL NORTH CAROLINA FRIDAY NIGHT... AND SCATTERED FROST IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. KRR
In the hours before
Special weather statement, Oct 26, 10:32 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1032 PM EDT TUE OCT 26 2010
NCZ021-022-038-039-270345-
DAVIDSON-FORSYTH-GUILFORD-RANDOLPH-
1032 PM EDT TUE OCT 26 2010
...A BAND OF SHOWERS WILL MOVE ACROSS FORSYTH...GUILFORD...DAVIDSON
AND RANDOLPH COUNTIES THROUGH 1145 PM EDT...
AT 1028 PM EDT...DOPPLER RADAR INDICATED A BAND OF SHOWERS AND
ISOLATED THUNDERSTORMS MOVING INTO FORSYTH AND DAVIDSON COUNTIES
THAT WERE MOVING NORTHEAST AT 30 TO 35 MPH.
LOCATIONS IN THE PATH OF THESE SHOWERS INCLUDE...WINSTON SALEM...
LINWOOD...LAKE TOWNSEND...THOMASVILLE...HIGH POINT GREENSBORO...
TRINITY...GORDONTOWN.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3583 8046 3584 8040 3589 8041 3590 8037
3596 8038 3603 8046 3626 8046 3624 7954
3552 7955 3551 8019 3557 8022 3569 8033
3571 8033 3571 8038 3574 8046
TIME...MOT...LOC 0228Z 261DEG 26KT 3641 7959 3548 8075
KRRThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 10:32 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford, Randolph | 73 min |
| Oct 27, 12:21 AM EDT | Areal Flood Advisory | RAH | Forsyth | 2 hr |
| Oct 27, 1:05 AM EDT | Special Weather Statement | RAH | Guilford | 25 min |
| Oct 27, 1:27 AM EDT | Special Weather Statement | RAH | Guilford | 33 min |
| Oct 27, 2:34 AM EDT | Tornado Warning | RAH | Forsyth | 26 min |
| Oct 27, 3:21 AM EDT | Flash Flood Warning | RAH | Forsyth | 3 hr |
| Oct 27, 1:45 PM EDT | Special Weather Statement | RAH | Forsyth | 60 min |
| Oct 27, 1:48 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 57 min |
| Oct 27, 1:53 PM EDT | Tornado Warning | RAH | Forsyth | 52 min |
| Oct 27, 2:17 PM EDT | Areal Flood Advisory | RAH | Forsyth | 2 hr |
| Oct 27, 2:27 PM EDT | Tornado Warning | RAH | Guilford | 63 min |
| Oct 27, 2:34 PM EDT | Flash Flood Warning | RAH | Forsyth | 4 hr |
| Oct 27, 2:44 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 16 min |
| Oct 27, 3:19 PM EDT | Special Weather Statement | RAH | Davidson | 71 min |
| Oct 27, 3:36 PM EDT | Special Weather Statement | RAH | Person | 39 min |
| Oct 27, 3:37 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 68 min |
| Oct 27, 3:52 PM EDT | Tornado Warning | RAH | Person | 44 min |
| Oct 27, 4:17 PM EDT | Special Weather Statement | RAH | Guilford | 58 min |
| Oct 27, 4:20 PM EDT | Tornado Warning | RAH | Granville | 34 min |
| Oct 27, 4:46 PM EDT | Severe Thunderstorm Warning | RAH | Vance | 27 min |
| Oct 27, 4:52 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 53 min |
| Oct 27, 5:10 PM EDT | Special Weather Statement | RAH | Warren | 65 min |
| Oct 27, 5:15 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 36 min |
| Oct 27, 5:21 PM EDT | Areal Flood Advisory | RAH | Person | 2 hr |
| Oct 27, 5:29 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange, Person | 42 min |
| Oct 27, 5:33 PM EDT | Tornado Warning | RAH | Durham, Orange, Person | 42 min |
| Oct 27, 6:00 PM EDT | Tornado Warning | RAH | Granville, Person, Vance | 60 min |
| Oct 27, 6:46 PM EDT | Special Weather Statement | RAH | Forsyth | 59 min |
| Oct 27, 6:54 PM EDT | Tornado Warning | RAH | Vance, Warren | 32 min |
| Oct 27, 7:28 PM EDT | Special Weather Statement | RAH | Forsyth | 62 min |
Nearby
Tornado Warnings in North Carolina, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.